Winter Storm, Shawano
- When
- April 11, 1:00 PM CST to April 12, 3:00 AM CST
- Where
- Shawano forecast zone
- Reported by
- Public
- Coordinates
- 44.789, -88.765 (the zone’s center; the record gives no point)
A low pressure system brought heavy snow and strong winds to central and east-central Wisconsin as it moved from northern Missouri to lower Michigan. Snowfall totals for this late season event were mostly in the 3 inch to 7 inch range.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A low pressure system brought heavy snow and strong winds to central and east-central Wisconsin as it moved from northern Missouri to lower Michigan. Snowfall totals for this late season event were mostly in the 3 inch to 7 inch range. The snow was accompanied by winds in excess of 30 mph, resulting in significant blowing and drifting snow.|The highest snowfall totals from the storm included 7.4 inches at Carlsville (Door Co.), 7.1 inches at King (Waupaca Co.), 6.1 inches at New Holstein (Calumet Co.), 5.9 inches at Wautoma (Waushara Co.) and 5.6 inches at Francis Creek (Manitowoc Co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 11, 11:30 AM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1230 PM CDT WED APR 11 2007 .UPDATE...HEAVIER SNOW WAS STARTING TO SURGE NORTH INTO PARTS OF CENTRAL/EAST CENTRAL WI EARLY THIS AFTERNOON...BUT STG DRY NE FLOW WAS SLOWING THE SURGE ALONG THE LKSHR AND IN THE NORTHERN FOX VALLEY. THIS DRY AIR COULD IMPACT OUR TOTALS NEAR GRB A BIT. OF EQUAL CONCERN IS THE DRY SLOT THAT IS PUNCHING INTO NORTHERN IL ATTM. MODELS AGREE THAT THE NOSE OF THIS DRY SLOT WILL PUNCH INTO EC WI BY 00Z...AND LINGER INTO THE EVG HOURS. THIS COULD RESULT IN A SIGNIFICANT DECREASE IN SNOWFALL OVER OUR SE COUNTIES THIS EVG. SO...THERE ARE SOME REAL CONCERNS ABOUT THE CURRENT FCST. I DID UPDATE THE GRIDS/WSW/ZFP TO TREND SLIGHTLY IN THE DIRECTION OF LOWER TOTALS OVER EC WI...BUT WILL NEED TO TAKE A CLOSER LOOK AT THIS THIS AFTERNOON...AND CONSIDER WHETHER SOME HEADLINE CHANGES NEED TO BE MADE. SOME OTHER COMPLICATING FACTORS INCLUDE THE POTENTIAL FOR CONVECTIVE SNOWFALL IN EC WI JUST PRIOR TO THE DRY SLOT MOVING IN...AND THE POSSIBILITY THAT THE PRIMARY HEAVY SNOW BAND WILL SET UP FARTHER NW THAN EARLIER THOUGHT. KIECKBUSCH ...REST OF DISCUSSION FROM PREVIOUS SHIFT... .SHORT TERM...TODAY/TONIGHT/THURSDAY. DEALING WITH ELEMENTS OF THE WINTER STORM THE FOCUS. TRENDS OF THIS SYSTEM IS TO DELAY START TIME OF HEADLINE SNOW AND WILL CONTINUE THIS TREND WITH THE MORNING PACKAGE. DRY AIR ADVECTING IN FROM THE EAST CONTINUES TO ERODE PCPN ATTEMPTING TO MOVE NORTHWARD FROM SOUTHERN WISCONSIN. COORD WITH MKX TO DELAY START TIME OVER EC WI UNTIL NOON...BUT WILL KEEP CURRENT START TIME OF SNOW ADVISORY HEADLINE OVER CENTRAL WISCONSIN THIS AM DUE LIGHT SNOW FALLING NOW AND WILL CONTINUE TO OCCUR DURING MORNING COMMUTE. OTHERWISE MODELS CONTINUE TO PROG MAIN SHOT OF PCPN TO ARRIVE THIS AFTERNOON AND EXPECIALLY LATE AFTERNOON AND EVENING AS UPPER LOW SYSTEM TRACKS OVER SE WISCONSIN. ALTHOUGH A START TIME AT NOON...AREAS NORTH OF GRB LIKELY WILL SEE PCPN NOT REACH THEM UNTIL LATE AFTERNOON OR AT LEAST HEADLINE TYPE PCPN. AS MIGHT BE EXPECTED...INTIAL SURGE OF ISENT LIFT PCPN STRUGGLING TO MOVE NORTHWARD THIS MORNING DUE TO DRY AIR. SINCE THE PCPN WILL BE ARRIVING MORE IN THE AFTERNOON...ACCUM AMTS MIGHT BE HELD IN CHECK DUE TO MELTING AND COMPACTMENT...BUT AS EVENING WEARS ON AND SYSTEM TRACKING OVER...MORE LIKELY BETTER ACCUM PERIOD. NEVERTHELESS WITH ANTICIPATED WINDS EVEN A 3-6 ACCUM AMOUNT WOULD JUSTIFY THE WARNING. SNOW MAY BE A BIT TOO WET TO DRIFT. AS FAR AS CONVECTIVE POTENTIAL...PROGGED LAPSE RATES STILL NOT IMPRESSIVE...FOR AT LEAST A COLD SYSTEM LIKE THIS PASSING OVER IN APRIL. DUE NOTE THAT AS WARM AIR WRAPS IN OVER LOWER LAKE MICHIGAN AND LAKE MICHIGAN...SOME POTENTIAL FOR BANDED TYPE SNOW OVER EC WI. IN SUMMARY DO NOT WANT TO MAKE ANY SIG CHANGES TO THIS SYSTEM UNTIL IT BEGINS TO PLAY OUT TODAY. WITH CLOUD COVER AND PCPN EXPECTED NEXT TWO DAYS...GENERALLY WENT A TAD LOWER THAN GUID MAX TEMPS. .LONG TERM...THU NGT THRU NXT TUE. MAIN FCST CHALLENGES TO BE ENDING OF THE SNOW THU NGT AND THEN HOW TO HANDLE THE NXT WEATHER SYSTEM WHICH NOW APRS TO REMAIN WELL TO OUR SOUTH LTR THIS WEEK. WRAP AROUND MSTR FROM DEPARTED SYSTEM STILL IN THE PROCESS OF EXITING NE WI THU EVENING. EVEN THO LIFT AND FORCING PRETTY MUCH GONE BY THIS TIME...CYCLONIC FLOW REMAINS BEHIND WITH A WEAK SFC TROF LOCATED OVR UPR MI. AFTER COLLABORATING WITH MQT...HAVE DECIDED TO ADD A CHC OF LGT SNOW TO FAR NE WI WITH LINGERING FLURRIES BACK TOWARD CNTRL WI. HAVE SLOWED DOWN THE CLEARING FROM THE WEST A TAD DUE TO THE SLOWER DEPARTURE OF THE SYSTEM. MADE LITTLE IF ANY CHGS TO MIN TEMPS AS READINGS DROPPING INTO THE 20S LOOK GOOD. AS HI PRES BUILDS ITS WAY INTO THE GREAT LKS RGN ON FRI...ATTN IS FOCUSED ON THE NXT SYSTEM WHICH IS PROGGED TO MOV INTO THE SRN PLAINS BY 00Z SAT. THIS SYSTEM IS FAR ENUF AWAY YET ON FRI SUCH THAT DO NOT SEE MUCH IN THE WAY OF MSTR REACHING TOWARD WI. PREFER TO BE MORE OPTIMISTIC WITH THE CLD CVR GOING FOR PARTLY SUNNY SKIES. MORE SUNSHINE WL BE COUNTERED BY SNOW STILL ON THE GROUND...THEREFORE HAVE TEMPERED MAX TEMPS A BIT ON FRI. THE 00Z NAM AND GFS HAVE NOW DECIDED TO FOLLOW THE OLD ECMWF/UKMET RUNS BY KEEPING THIS NXT SYSTEM WAY TO OUR SOUTH FRI NGT. THIS CHG CAN BE ATTRIBUTED TO THE FACT THAT THE MDLS ARE MAINTAINING A NON-PHASING OF THE TWO BRANCHES OF THE UPR JET (OR AT LEAST DELAYING ANY PHASING). THE SFC LOW IS NOW EXPECTED TO MOV INTO THE TN VALLEY FRI NGT AND WL NOW LWR POPS DOWN TO ONLY SLGT CHC GENERALLY SOUTH OF A MARSHFIELD TO KEWAUNEE LINE. ELSEWHERE...HAVE GONE DRY WITH LESS CLD CVR AS WELL AS LOWERING MIN TEMPS A COUPLE OF DEGS. THE SYSTEM HEADS TOWARD THE MID-ATLANTIC RGN ON SAT LEAVING NE WI UNDER THE INFLUENCE OF THE NRN STREAM UPR TROF. THE AIRMASS ALOFT IS NOT THAT COLD...THUS INSTABILITY FACTORS WL BE RATHER WEAK. MSTR ALSO LOOKS FEEBLE AS HI PRES AT THE SFC MAKES A PUSH INTO WI. WHILE A STRAY FLURRY OR SPRINKLE NOT OUT OF THE QSTN...PREFER TO GO DRY ON SAT FOR NOW. DUE TO LESS CLDS AND NO PCPN...HAVE RAISED MAX TEMPS FOR SAT A FEW DEGS. THE SFC HI PRES RDG AXIS BECOMES MORE FIRMLY ENTRENCHED OVR THE WRN GREAT LKS RGN BY SUNDAY...THEREFORE DRY CONDITIONS TO PREVAIL WITH TEMPS WARMING CLOSER TO NORMAL. BY EARLY NXT WEEK...A HIGHLY AMPLIFIED PATN TO EXIST OVR THE LWR 48 WITH A WEST COAST UPR RDG...A ROCKIES DEEP UPR TROF...A CNTRL U.S. UPR RDG...AND A CLOSED UPR LOW JUST OFF THE EAST COAST. SINCE THE UPR RDG TO BE LOCATED OVR WI ON MON...EXPECT TO SEE PLENTY OF SUNSHINE WHICH WL ALLOW TEMPS TO WARM INTO THE 50S EVEN ALONG THE LKSHR. OVERALL PATN TO REMAIN BLOCKED INTO TUE AS WRN ATLANTIC CLOSED UPR LOW BACKS UP WEATHER SYSTEMS TO OUR WEST. THE GFS HAS MORE OF AN ERN SHIFT TO THE CLOSED UPR LOW...THUS ALLOWING THE ROCKIES UPR TROF TO MOV INTO THE MIDWEST WITH SOME LGT PCPN MAKING A MOV TOWARD WI BY TUE. PREFER TO SIDE WITH THE SLOWER OVERALL MOVEMENT OF THE ECMWF...THUS KEEPING NE WI DRY ON TUE. .AVIATION...DUE TO A LATE WINTER STORM PASSING OVER THE REGION...EXPECT WIDESPREAD IFR CIGS AND VSBYS DUE SNOW TO SPREAD OVER THE SOUTH HALF OF THE STATE TODAY INTO TONIGHT. THE NORTH CAN EXPECT A TRANSISTION FROM VFR TO MVFR THIS MORNING WITH AREAS OF IFR LATE THIS AFTERNOON INTO TONIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 7 AM THURSDAY WIZ022-031-037>040-045-048>050-073-074- SNOW ADVISORY UNTIL 1 AM THURSDAY WIZ030-035-036- SNOW ADVISORY UNTIL 7 AM THURSDAY WIZ013-020-021- && WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1245 PM CDT WED APR 11 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1245 PM CDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LATE WINTER STORM WILL AFFECT THE REGION INTO TONIGHT. SNOW WILL SPREAD NORTH ACROSS THE REGION THIS AFTERNOON AND CONTINUE INTO TONIGHT. THE HEAVIEST AMOUNTS ARE EXPECTED SOUTHEAST OF A LINE FROM NIAGARA TO WAUSAU...WHERE ACCUMULATIONS WILL RANGE FROM 4 TO 7 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT NOW APPEARS THAT THE NEXT STORM SYSTEM WILL REMAIN TO OUR SOUTH DURING THE FRIDAY AND SATURDAY TIME FRAME. WHILE A MIX OF RAIN AND SNOW IS POSSIBLE FRIDAY NIGHT OVER THE SOUTHERN HALF OF WISCONSIN... PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TOTALS TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON THROUGH THURSDAY. LMZ521-522-541>543-564-121100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1245 PM CDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. GALE WARNINGS ARE IN EFFECT THIS AFTERNOON THROUGH TONIGHT. SNOW MAY ALSO GREATLY REDUCE VISIBILITY AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED ON THURSDAY. KIECKBUSCH WEATHER.GOV/GREENBAY
The national radar mosaic for the moment the first event began.
13 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27440, 27441, 27442, 27443, 27444, 27446, 27447, 27448, 27449, 27450, 27451, 27452, 27453.